09-09-13, 10:26 PM
Peripheral vasculopathy(side- effect) is a new( label warning) on all ADHD stimulant medications.:( When I say new here,I mean within the last 3 months or so, although I could be wrong.:mad: I was shocked & a little scared when I read about it on my Vyvanse medication guide(Sept 3, 2013).
This is not good fellow ADHDer's.:grouphug: So many people(including millions of children) take stimulants. This summer(last week) was the first I'd read about Peripheral vasculopathy(I had never even heard of it, before!)
If my hunch is accurate this is the same medical condition that often can result in amputation of digits & limbs in diabetics:eek: Please someone tell me that I'm wrong,here!
I want to believe I'm just a little anxious or carried away! Why after so many years,would the FDA only just recently require manufacturers of stimulant medications to include information on this potentially devastating side effect?
Especially considering how common Raynaud's phenomenon is among young women & that those who suffer from ADHD often take stimulants to treat the condition.
09-09-13, 10:56 PM
I noticed this about it:
Peripheral Vasculopathy, including Raynaud’s phenomenon
Stimulants, including Ritalin and Ritalin SR, used to treat ADHD are associated with peripheral vasculopathy, including Raynaud’s phenomenon. Signs and symptoms are usually intermittent and mild; however, very rare sequelae include digital ulceration and/or soft tissue breakdown. Effects of peripheral vasculopathy, including Raynaud’s phenomenon, were observed in post-marketing reports at different times and at therapeutic doses in all age groups throughout the course of treatment. Signs and symptoms generally improve after reduction in dose increase or discontinuation of drug. Careful observation for digital changes is necessary during treatment with ADHD stimulants. Further clinical evaluation (e.g., rheumatology referral) may be appropriate for certain patients.
Information for Patients
Circulation problems in fingers and toes [Peripheral vasculopathy, including Raynaud’s phenomenon]
Instruct patients beginning treatment with Ritalin or Ritalin SR about the risk of peripheral vasculopathy, including Raynaud’s Phenomenon, and in associated signs and symptoms: fingers or toes may feel numb, cool, painful, and/or may change color from pale, to blue, to red
Instruct patients to report to their physician any new numbness, pain, skin color change, or sensitivity to temperature in fingers or toes
Instruct patients to call their physician immediately with any signs of unexplained wounds appearing on fingers or toes while taking Ritalin or Ritalin SR
Further clinical evaluation (e.g., rheumatology referral) may be appropriate for certain patients
What is the most important information I should know about Ritalin?
Circulation problems in fingers and toes [Peripheral vasculopathy, including Raynaud’s phenomenon]: fingers or toes may feel numb, cool, painful, and/or may change color from pale, to blue, to red
Tell your doctor if you have or your child has numbness, pain, skin color change, or sensitivity to temperature in the fingers or toes.
Call your doctor right away if you have or your child has any signs of unexplained wounds appearing on fingers or toes while taking Ritalin.
Wait, am I allowed quoting articles? I'll give link then? http://www.fda.gov/Safety/MedWatch/SafetyInformation/ucm359945.htm
I already had Raynaud's syndrome prior to stimulants . With Raynaud's, it usually means I'll get muscle cramping if I put too much tension on my hands, my skin will go numb and white when it's too cold from a loss of circulation and occasional Charlie horses and sometimes my thumb can't move (very painful). I was born with the condition already so... at least the ADHD drugs can't cause it in me, they can just possibly make it worse. so it just means that I should pay attention more to it I guess.
09-10-13, 12:35 AM
For me I also already have pre-existing conditions that can contribute to it's development(Small fiber Polyneuropathy & Carpel tunnel syndrome) I'm just horrified that the FDA only just made this mandatory that stimulant medication manufacturers include this in patient info guides.
I grew up taking Ritalin & Dexedrine as a kid. As an adult Adderall & Vyvanse, I feel that if it took this long for the info to be included,there could be other medical conditions associated with ADHD stimulants that we're not being informed of. Something must have occurred to make the FDA include this new info on Stimulant medications.:eek:
I don't know maybe a number of patients had bad reactions & reported to their doctors? This is too big an update on the patient info guides to just appear rather suddenly!
10-20-15, 03:30 PM
Coming to this thread two years late....!
I also have raynauds syndrome and am only coming across this information now.
Had it before starting meds (ritalin) - but it has slowly got much worse. Used to be just fingers and toes, but over last two years - it's affecting my knees & nose. My skin is also very mottled looking a lot (like can see purple'y vein structure under skin).
My skin on my fingers, and toes (and nose) has also become quite shiny looking. I don't know if anyone else is experiencing this?
I worry more and more what ritalin might be doing to my body - or what it might be making worse. My mother had raynauds - it tends to get worse as people get older. But I am 30 years old - and am much worse than my mother ever was.
10-20-15, 04:00 PM
My brother and I have Raynaud's Syndrome. :eyebrow:
10-20-15, 07:54 PM
I also have Raynaud's but I had it BEFORE starting meds for ADD. Funny because even though I mentioned having Raynaud's the Dr. never mentioned ADD meds could cause it. Wonder if they make a per-exsisting raynaud's worse? I live in Canada and it gets COLD. Very painful during winter months. Sometimes I can barely make it 2 blocks before excruciating pain sets in :(